Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Developable spaces and nearness structures

Author: John W. Carlson
Journal: Proc. Amer. Math. Soc. 78 (1980), 573-579
MSC: Primary 54E17; Secondary 54E30
MathSciNet review: 556635
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions on a nearness structure are provided for which the underlying topology is developable. It is also shown that a topology is developable if and only if it admits a compatible nearness structure with a countable base. Finally it is shown that a topological space is embeddable in a complete Moore space if and only if it admits a compatible nearness structure satisfying certain stated conditions. Moreover, the complete Moore space is homeomorphic to Herrlich's completion of the space with the specified nearness structure.

References [Enhancements On Off] (What's this?)

  • [1] B. Banaschewski, Extensions of topological spaces, Canad. Math. Bull. 7 (1964), 1-22. MR 0161293 (28:4501)
  • [2] H. L. Bentley, Nearness spaces and extensions of topological spaces, Studies in Topology (Proc. Conf. Univ. North Carolina, Charlotte, N. C., 1974; dedicated to Math. Sect. Polish Acad. Sci.), Academic Press, New York, 1975, pp. 47-66. MR 0380738 (52:1635)
  • [3] H. L. Bentley and H. Herrlich, Extensions of topological spaces, Topology (Proc. Ninth Annual Spring Conf., Memphis State Univ., Memphis, Tenn., 1975), Lecture Notes in Pure and Appl. Math., vol. 24, Dekker, New York, 1976, pp. 129-184. MR 0433392 (55:6368)
  • [4] J. W. Carlson, H-closed and countably compact extensions, Pacific J. Math. (to appear). MR 547602 (81j:54046)
  • [5] H. Herrlich, A concept of nearness, General Topology and Appl. 5 (1975), 191-212. MR 0350701 (50:3193)
  • [6] -, Topological structures, Topological Structures (Proc. Sympos. in honour of Johannes de Groot (1914-1972), Amsterdam, 1973), Math. Centre Tracts, No. 52, Math. Centrum, Amsterdam, 1974, pp. 59-122. MR 0358706 (50:11165)
  • [7] F. Burton Jones, Moore spaces and uniform spaces, Proc. Amer. Math. Soc. 9 (1958), 483-485. MR 0093757 (20:277)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E17, 54E30

Retrieve articles in all journals with MSC: 54E17, 54E30

Additional Information

Keywords: Nearness space, developable, complete Moore space, extensions
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society